MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFA290921
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental will be filed.
 
Event or Problem Description
It has been reported that a sureflex steerable guiding sheath was selected for use for an unknown procedure.It has been mentioned that the user experienced an issue where the sheath was exposed to foreign material.No patient complications reported.Device and procedure outcome are unknown.Product is expected to return for analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been returned for analysis.Analysis of the device found that the original packaging was opened but the sterile seal was left intact.Further, an embedded black spot, 0.25 mm^2 in size, was located inside the plastic tray towards the distal tip of the device.The tray was taken for a closer inspection and the foreign material was found to be embedded within the plastic tray and could not be loosened.However, the size of the particle does not meet bsc acceptance criteria for loose particulate (0 instances of contamination >0.20 mm^2 in size are permitted) and is therefore considered a failure.A tappi chart was used to measure the foreign matter and failed the specification for maximum allowable particulate size.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17813657
Report Number2124215-2023-50356
Device Sequence Number15126262
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/02/2024
Device Lot NumberSSFA290921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown